Mississippi, 2006

Hail in Mississippi, June 22, 2006

June 22, 2006 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 22, 1:40 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 22, 1:40 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT THU JUN 22 2006

.DISCUSSION...
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT.
LATEST SATELLITE ANALYSIS SHOWS A WEAKNESS IN THE UPPER RIDGE JUST
TO OUR WEST. THERE WAS ENOUGH INSTABILITY FOR A GOOD CUMULUS FIELD
ACROSS THE REGION. AREA RADARS WERE PICKING UP SOME SHOWERS AND
THUNDERSTORMS ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND
WESTERN MISSISSIPPI.

MODELS LOOK A LITTLE DRY FOR THIS EVENING BUT A SHORT WAVE WILL MOVE
NORTH OF THE REGION AS IT DRAGS A SHEAR AXIS THROUGH THE WESTERN
HALF AFTER MIDNIGHT. MOST OF THE CONVECTION SHOULD BE DURING THE EVENING
...HOWEVER WE MAY GET SOME ISOLATED CONVECTION AFTER MIDNIGHT AS THE
SHEAR AXIS APPROACHES. PRECIPITABLE WATER WILL BE 1.6 TO 1.8
INCHES...K-INDEX AROUND 30...AND TOTALS AROUND 50 THROUGH THE PERIOD
WITH A WEAK CAP. WE MAY GET A FEW STRONG STORMS WITH THE STEEP LAPSE
RATES.

THE SHORTWAVE TO THE NORTH WILL HELP TO DEVELOP AN UPPER TROUGH
OVER THE EASTERN US. THIS WILL HELP TO PUSH A WEAK FRONT INTO THE
REGION ON FRIDAY. MANUAL PROGS AND MODELS PUSH THE FRONT SOUTH OF
THE REGION BY FRIDAY EVENING. OUR RAIN CHANCES WILL END FROM THE NORTH
ON FRIDAY EVENING AS DRYER AIR ADVECTS INTO THE REGION FROM THE
NORTH.

POP WISE WILL GO A LITTLE HIGHER ON POPS THAN GUIDANCE FOR TONIGHT
AND FRIDAY THEN GO CLOSE TO GUIDANCE ON FRIDAY NIGHT.

TEMP WISE WENT CLOSE TO MAV GUIDANCE. DO NOT THINK CLOUDS WILL HAVE
A BIG AFFECT ON HIGH TEMPS. ALSO WENT CLOSE TO GUIDANCE ON LOW TEMPS.
/17/

LONG TERM...SATURDAY THROUGH THURSDAY.
IN GENERAL UPPER TROUGHING WILL BE MAINTAINED OVER THE REGION
THROUGH MONDAY AS SHORTWAVES DROP FROM THE NW INTO THE LONG WAVE
TROUGH. QUESTIONS REMAIN CONCERNING THE TIMING OF THE FRONT THAT
WILL DROP ACROSS THE REGION AT THE END OF THE WEEK. THE GFS IS
FASTER ON THE EWD PROGRESSION OF THE LOWER LEVEL LOW CENTER AND
DRIES THE AIR MASS FASTER. DRY GFS MOS POPS LOOK TOO LOW SO WILL
KEEP ISOLATED POPS IN THE FORECAST FOR SATURDAY ALTHOUGH THIS MAY BE
ADJUSTED HIGHER IF THE FRONTAL SPEED SLOWS. MODELS IN GENERAL
AGREEMENT THAT THE SURFACE TROUGH SHIFTS SEWD OF THE FORECAST AREA
BY SUNDAY MORNING. GFS MOS LOOKS TOO COOL ON SUNDAY MORNING
LOWS...63 DEGREE LOWS IN THE DELTA...CONSIDERING THAT THE GFS DRAGS
A WEAK SHORTWAVE THROUGH THE AREA AND SUSTAINS LOW LEVEL BREEZES
OVERNIGHT. 850 MB WIND IS FORECAST FROM 10-15 KTS THROUGH THE NIGHT
AND A HEALTHY SURFACE GRADIENT IS MAINTAINED. HAVE INCREASED SUNDAY
MORNING LOWS SOMEWHAT...PARTICULARLY ALONG AND N OF HIGHWAY 82.

MODELS REMAIN SLIGHTLY OUT OF PHASE BUT GENERALLY KEEP THE UPPER
TROUGH OVER THE REGION THROUGH THE REMAINDER OF THE EXTENDED PERIOD.
THE SURFACE TROUGH EVENTUALLY LIFTS NWD FROM THE GULF EARLY NEXT
WEEK. WILL FOLLOW MOS GUIDANCE AND LEAVE SLIGHT CHANCE POPS THROUGH
THURSDAY. /03/

&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  95  70  92 /  21  23  10  18
MERIDIAN      71  93  69  92 /  17  23  13  18
VICKSBURG     73  96  70  93 /  25  32  10  18
HATTIESBURG   72  95  72  93 /  17  25  18  21
NATCHEZ       72  93  70  91 /  26  30  14  19
GREENVILLE    74  94  68  91 /  25  25   9  15
GREENWOOD     74  94  68  91 /  22  25   9  15

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: 17
LONG TERM: 03
Hazardous weather outlook, Jun 22, 1:11 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CDT THU JUN 22 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231911-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
211 PM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
ISOLATED SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EARLY EVENING...ESPECIALLY WEST OF INTERSTATE 55. ISOLATED STRONG
THUNDERSTORMS WILL BE POSSIBLE EAST OF INTERSTATE 55 THROUGH
EARLY THIS EVENING. WITH TEMPERATURES IN THE 90S THIS WILL
SUPPORT STEEP LAPSE RATES WHICH WILL RESULT IN AN UNSTABLE
ATMOSPHERE. THE MAIN RISK WITH THESE STRONG STORMS WILL BE NICKEL
TO QUARTER SIZE HAIL AND DAMAGING WINDS OF 60 MPH.

...FLOODING...
THE MAJORITY OF THE STORM ACTIVITY THIS EVENING IS EXPECTED
ACROSS THE WESTERN PORTION OF THE AREA. DUE TO LIGHT WINDS
ALOFT...MOST STORMS WILL BE SLOW MOVING AND POSSIBLY RESULT IN
LOCALIZED HEAVY RAINFALL. A FEW OF THESE SLOW MOVING STORMS MAY
QUICKLY DROP 1 TO 2 INCHES OF RAIN IN A SHORT AMOUNT OF TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON INTO EARLY THIS
EVENING. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED THROUGH NEXT
THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 22, 10:01 AM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1101 AM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     11 W WEST POINT         33.61N 88.84W
06/21/2006                   CLAY               MS   PUBLIC

            3 TREES BLOWN DOWN 11 MILES WEST OF WEST POINT, MS

0700 PM     TSTM WND DMG     13 W WEST POINT         33.61N 88.87W
06/21/2006                   CLAY               MS   PUBLIC

            AN CEDAR TREE WAS BLOWN DOWN IN A RESIDENTIAL AREA 13
            MILES WEST OF WEST POINT, MS.

&&

JFAIRLY
Local storm report, Jun 22, 11:02 AM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1202 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             4 N VAIDEN              33.39N 89.75W
06/21/2006  E0.25 INCH       CARROLL            MS   PUBLIC

            4 MILES N OF HWY 35 IN VAIDEN, PEA SIZED HAIL WAS
            REPORTED BY THE OWNER OF THE DAMAGED SHED THAT WAS
            PREVIOUSLY REPORTED ON.

0330 PM     TSTM WND DMG     4 N VAIDEN              33.39N 89.75W
06/21/2006                   CARROLL            MS   FIRE DEPT/RESCUE

            4 MILES NORTH OF HWY 35 IN VAIDEN, A WELL BUILT SHED HAD
            ITS ROOF BLOWN OFF. THE ROOF WAS BLOWN ABOUT 50 TO 60
            YARDS INTO A POND. ALSO NUMEROUS TREES DOWN WERE BLOWN
            OVER IN THE SAME AREA.

&&

JFAIRLY
Special weather statement, Jun 22, 1:49 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT THU JUN 22 2006

MSZ037-222030-
ATTALA-
249 PM CDT THU JUN 22 2006

...STRONG THUNDERSTORM OVER ATTALA COUNTY...

AT 245 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NORTH CENTRAL ATTALA COUNTY...ABOUT 10 MILES NORTH OF ETHEL...MOVING
NORTHEAST AT 5 TO 10 MILES PER HOUR. FREQUENT LIGHTNING STRIKES...
GUSTY WINDS TO 45 MPH AND RAINFALL OF UP TO ONE INCH IN 30 MINUTES IS
LIKELY WITH THIS STORM THROUGH 330 PM.

14
Special weather statement, Jun 22, 2:53 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT THU JUN 22 2006

MSZ029-222135-
WEBSTER-
353 PM CDT THU JUN 22 2006

...STRONG THUNDERSTORM OVER WEBSTER COUNTY...

AT 345 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NORTHWEST WEBSTER COUNTY...ABOUT 10 MILES NORTHWEST OF WALTHALL...
MOVING NORTHEAST AT 5 TO 10 MILES PER HOUR. FREQUENT LIGHTNING
STRIKES...GUSTY WINDS TO 45 MPH AND RAINFALL OF UP TO ONE INCH IN 30
MINUTES IS LIKELY WITH THIS STORM THROUGH 430 PM.

17

The radar

The Columbus AFB radar (KGWX), 84 km away, was scanning. The volume nearest the first event began at 21:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Webster

When
June 22, 3:12 PM CST to 3:18 PM CST
Where
Webster County, 2 mi NW of Mathiston
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.550, -89.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504946.